MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45
Model Number 480445-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the sureform 45 stapler instrument to perform failure analysis (fa).Fa was not able to confirm nor reproduce the customer reported complaint.A visual inspection displayed no signs of physical damage.The channel sprang back open when in the unclamped state.The instrument was placed on the in-house system and was found to be locked.The instrument generated an error message "instrument failure.Manual stapler release previously used on device.Do not reuse." the radio frequency identifier (rfid) editor was used to unlock the instrument.The instrument was reinstalled on the in-house system and passed the recognition and engagement tests.The instrument moved intuitively with a full range of motion in all directions.The grips opened and closed properly on multiple attempts.Review the logs was unable to verify any failures.The instrument was fully functional.The probable root cause cannot be determined based on the information provided and fa results.The reported event was not confirmed as fa found no functional issue.The instrument was visually inspected and evaluated for its mechanical and/or electrical characteristics.The fa investigations and in-house testing of the returned product revealed no issues related to the customer reported event.
 
Event or Problem Description
It was reported that during a da vinci-assisted gastrojejunostomy surgical procedure, the customer used a sureform 45 stapler instrument, and it would not open up.A second sureform 45 stapler instrument was used, and it would not work.The customer converted to a traditional laparoscopic surgery.There was a procedure delay of over thirty minutes.There was no reported injury to the patient.Intuitive surgical, inc.(isi) contacted the customer and obtained the following information: the instrument was inspected when it was taken right out of the box, and no damage was found on the box or instrument.The procedure was a robotic gastrojejunostomy.The customer was going to use the stapler on the stomach when the issue occurred.The customer was never able to get the instrument to work on the robot.The customer called the isi sales representative for assistance over the phone, but it did not help.The customer opened a second stapler, and it still did not work.The jaws of the stapler never came in contract with the tissue or the patient.There was no bleeding.The procedure was converted to a traditional laparoscopic surgery.The patient tolerated the change; it just took longer.There was no injury to the patient as the procedure was completed, just not robotically.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23512797
Report Number2955842-2025-44624
Device Sequence Number15895279
Product Code GDW
UDI-Device Identifier10886874117580
UDI-Public(01)10886874117580(10)K10250724
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480445-06
Device Catalogue Number480445
Device Lot NumberK10250724 0067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2025
Initial Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown